MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572260
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
This report pertains to one of three devices used during the same procedure.It was reported to boston scientific corporation that a jagwire revolution guidewire and two epic biliary stents were used during an endoscopic retrograde cholangiopancreatography (ercp) with bilateral stent placement procedure performed on (b)(6) 2022.The epic biliary stents were implanted in the bile duct to treat a malignant stricture due to cholangiocarcinoma.The patient's anatomy was reported to be tight.During the procedure, two 6x100mm epic biliary stents were successfully implanted bilaterally at the hepatic duct bifurcation.The physician chose to place one of the 6x100mm epic biliary stents more proximal within the duct.A 6x60mm epic biliary stent was then placed inside the more proximal 6x100mm epic biliary stent to bridge the ampulla and have the stent come out transpapillary.Upon removal of the delivery system of the 6x60mm epic biliary stent, the distal tip of the catheter detached inside the patient.Under endoscopic view it was noted that the orange floating bumper of the inner shaft was dislodged and got stuck in the distal common bile duct.When the physician attempted to remove the jagwire revolution guidewire along with the 6x60mm epic biliary stent delivery system, the jagwire revolution guidewire became stuck in the 6x100mm epic biliary stent.The proximal part of the 6x100mm epic biliary stent started to invert and became kinked.A balloon sweep of the stent was attempted but the orange bumper was found lodged within the stent.Two sphincterotomes and an ir catheter were attempted to be passed over the jagwire revolution guidewire but could not pass as the guidewire was found broken/sheared.The epic stents remained implanted, and proximal plastic piece of epic delivery catheter was left in the patient.The patient was transferred to the icu with the jagwire revolution guidewire coming out of their mouth.The patient was sent to another hospital for a repeat ercp to attempt to remove the guidewire, however this was unsuccessful, and another therapeutic physician had to perform an argon plasma coagulation (apc) of the guidewire and leave it coming out of the epic biliary stent.The patient's current condition was reported to be fine.A photo of the complaint device was provided by the complainant and showed the inner and the outer blue sheath of the 6x60mm epic biliary delivery system were kinked.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14759862
Report Number3005099803-2022-03224
Device Sequence Number19169686
Product Code FGE
UDI-Device Identifier08714729896883
UDI-Public08714729896883
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00572260
Device Catalogue Number7226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown